Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 22, 2025, 6:31 PM CDT for Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2025, 6:31 PM CDT (23:31 UTC)
- Expired
- May 22, 2025, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tillman County, OK, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
036
WUUS54 KOUN 222331
SVROUN
OKC141-TXC485-487-230000-
/O.NEW.KOUN.SV.W.0430.250522T2331Z-250523T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
631 PM CDT Thu May 22 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Tillman County in southwestern Oklahoma...
West central Wichita County in northern Texas...
Wilbarger County in northern Texas...
* Until 700 PM CDT.
* At 631 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Fargo to 6 miles southeast of
Lockett, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vernon, Davidson, Lockett, Fargo, Oklaunion, Harrold, and Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3438 9897 3385 9893 3395 9941 3429 9944
TIME...MOT...LOC 2331Z 273DEG 23KT 3426 9932 3402 9930
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BunkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:06 PM CDT, 25 minutes earlier. Its key messages:
- Updated at 601 PM CDT Thu May 22 2025
- Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day
- Heavy rainfall and flooding may occur especially with a cold front Saturday night into Sunday
- Cooler temperatures are possible behind a front early next week.
Area forecast discussion, May 22, 6:06 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 606 PM CDT Thu May 22 2025 ...New AVIATION... .KEY MESSAGES... Updated at 601 PM CDT Thu May 22 2025 - Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day - Heavy rainfall and flooding may occur especially with a cold front Saturday night into Sunday - Cooler temperatures are possible behind a front early next week. && .NEAR TERM... (Rest of today and tonight) Issued at 155 PM CDT Thu May 22 2025 The strongest part of our early morning convection continues to move slowly southward into northern Texas/far southern Oklahoma. An associated outflow boundary extends from near Binger southward to Lawton and then southeastward into northern Texas. Ahead of the outflow, better moisture return is occurring into the DFW area where upper 60 to lower 70 dewpoint temperatures reside. Farther west, surface temperatures are warmer with slightly lower dewpoint air. As strong heating continues, it is likely that additional severe storms will form across parts of southwest Oklahoma and western north Texas. With the ongoing convection in southern Oklahoma and cloud cover, additional severe convection this afternoon should stay south of the Red River in Texas (eastern part of the outflow boundary). Despite some weakness in the mid level flow, good direction turning and high instability will support the risk of very large hail and damaging wind gusts. Any storm that can become establish and move along the outflow boundary will have the potential to produce a tornado or two. Most of the convection this afternoon and early evening should be south of our area by mid evening. Most areas will remain dry from the mid evening into the overnight hours, with increasing chances of elevated storms around sunrise Friday. && .SHORT TERM... (Friday through Saturday night) Issued at 155 PM CDT Thu May 22 2025 A much stronger low-level jet is expected to focus elevated thunderstorms by early Friday morning (6-8 am). Currently, it appears north central and central Oklahoma will be the favored areas of seeing this development. Elevated instability is progged to be around 1500+ J/kg, so strong to severe thunderstorms appear likely. The mid and upper level flow will generally move storms to the east and southeast around 30-35 mph. It's certainly possible the majority of the storms will move east of the area by early afternoon with a lull in rain and storm chances through the late afternoon/early evening. A surface low is expected to deepen during the day across southeast Oklahoma. With a 10 mb gradient across the main body of Oklahoma and mixing, breezy southerly winds can be anticipated. A few storms may develop across a dryline in the central/eastern Texas Panhandle which may drift into far western Oklahoma/western north Texas by early/mid evening. Modest height rises are expected across the southern/central Plains Friday night/Saturday morning with very warm mid-level temperatures (13-15 C) overspreading the western third of Oklahoma. Several models indicate a complex or two of storms will develop mainly north of Oklahoma in Kansas near the nose of a rather strong low level jet. This activity is expected to move east and southeast during the overnight, with some storms entering central and eastern parts of the area. Convective trends Saturday afternoon and night will likely depend on a possible outflow boundary from morning convection, and a cold front located across northern and western parts of Oklahoma. A capping inversion may limit convection and or storm coverage across parts of western Oklahoma/western north Texas. && .LONG TERM... (Sunday through Wednesday) Issued at 310 AM CDT Thu May 22 2025 The stormy pattern will roll on into Sunday, focused once again near a frontal boundary as a weak upper wave begins to translate eastward. With continued strong instability and sufficient wind profiles, some severe weather risk is likely to remain, though details on coverage/areas/severity are murky and will likely be highly dependent on evolution of previous day(s) thunderstorms and the aforementioned front. The surface front looks likely to accelerate east of the forecast area by early Monday, with very pleasant/unseasonably cool high temperatures (low to mid-70s) possible on Monday and Tuesday. A low (20-30%) chance for precipitation exists on Monday afternoon across the southern tier of the area, though this concern will be highly dependent on how fast the front moves/clear during the day. Ungar && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Thu May 22 2025 Area of storms across southern Oklahoma and north Texas will continue to impact SPS/DUA for a few hours this evening. The remainder of the night should be dry with increase in lower end VFR and some MVFR ceilings. WAA will increase Friday morning and will result in increase in shower/storm activity from mid morning into the afternoon, which may linger at PNC/SWO through end of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 61 83 67 89 / 20 40 40 20 Hobart OK 60 86 67 95 / 20 20 20 10 Wichita Falls TX 62 89 71 95 / 40 20 20 10 Gage OK 57 86 62 88 / 20 20 20 10 Ponca City OK 57 76 61 77 / 20 50 70 40 Durant OK 65 86 71 91 / 20 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....09 AVIATION...30
In the hours before
Local storm report, May 22, 5:26 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
526 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Hail 6 NW Grayback 34.05N 99.26W
05/22/2025 E1.25 Inch Wilbarger TX Trained Spotter
&&
BunkerLocal storm report, May 22, 5:30 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
530 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Hail 7 W Velma 34.46N 97.79W
05/22/2025 E1.50 Inch Stephens OK Public
&&
BunkerLocal storm report, May 22, 5:31 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Norman OK
531 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail 3 SE Velma 34.42N 97.62W
05/22/2025 E1.25 Inch Stephens OK Public
&&
BunkerLocal storm report, May 22, 5:37 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
537 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Hail Walters 34.36N 98.31W
05/22/2025 E1.25 Inch Cotton OK Trained Spotter
Time estimated from radar. Report from X.
&&
BunkerLocal storm report, May 22, 5:41 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
541 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Hail 5 E Walters 34.35N 98.23W
05/22/2025 E1.00 Inch Cotton OK Public
&&
BunkerLocal storm report, May 22, 5:43 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
543 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Hail Devol 34.19N 98.59W
05/22/2025 M2.50 Inch Cotton OK Emergency Mngr
Time estimated from radar. Report in
NWSchat.
&&
BunkerThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:07 AM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| May 22, 8:19 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 41 min |
| May 22, 8:38 AM CDT | Special Weather Statement | OUN | Grady | 37 min |
| May 22, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 45 min |
| May 22, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 50 min |
| May 22, 9:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 52 min |
| May 22, 9:35 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 22, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 48 min |
| May 22, 10:03 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 42 min |
| May 22, 10:04 AM CDT | Special Weather Statement | OUN | Payne | 26 min |
| May 22, 10:11 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| May 22, 10:16 AM CDT | Special Weather Statement | OUN | Garvin | 29 min |
| May 22, 10:17 AM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| May 22, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 51 min |
| May 22, 10:29 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 46 min |
| May 22, 10:31 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 32 min |
| May 22, 10:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 15 min |
| May 22, 11:06 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| May 22, 11:14 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 46 min |
| May 22, 11:16 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 22, 11:24 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 36 min |
| May 22, 11:31 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 30 min |
| May 22, 11:32 AM CDT | Areal Flood Advisory | OUN | Love | 3 hr |
| May 22, 11:48 AM CDT | Special Weather Statement | OUN | Payne | 27 min |
| May 22, 11:52 AM CDT | Flash Flood Warning | OUN | Carter, Love | 3 hr |
| May 22, 11:53 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 52 min |
| May 22, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Love | 49 min |
| May 22, 12:13 PM CDT | Tornado Warning | OUN | Love | 47 min |
| May 22, 1:00 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 26 min |
| May 22, 1:27 PM CDT | Areal Flood Warning | OUN | Carter, Murray | 3 hr |
| May 22, 2:02 PM CDT | Special Weather Statement | OUN | Johnston | 28 min |
| May 22, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 39 min |
| May 22, 2:49 PM CDT | Areal Flood Warning | OUN | Carter, Love | 101 min |
| May 22, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 38 min |
| May 22, 4:21 PM CDT | Areal Flood Warning | OUN | Carter, Love, Murray | 3 hr |
| May 22, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
| May 22, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 39 min |
| May 22, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 17 min |
| May 22, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| May 22, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 51 min |
| May 22, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 47 min |
| May 22, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 24 min |
| May 22, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 22, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 24 min |
| May 22, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 41 min |
| May 22, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 36 min |
| May 22, 2:51 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 24 min |
| May 22, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 51 min |
| May 22, 3:10 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Wichita, Wilbarger | 3 hr |
| May 22, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 38 min |
| May 22, 3:32 PM CDT | Flash Flood Warning | OUN | Archer, Baylor | 118 min |
| May 22, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 43 min |
| May 22, 3:49 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 19 min |
| May 22, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 42 min |
| May 22, 4:55 PM CDT | Special Weather Statement | OUN | Wichita | 35 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 24 min |
| May 22, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 38 min |
| May 22, 5:35 PM CDT | Flash Flood Warning | OUN | Archer, Baylor, Wichita | 3 hr |
| May 22, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| May 22, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.